MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACC 2.0MM COCR CABLE W/CLAMP; CERCLAGE, FIXATION

SMITH & NEPHEW, INC. ACC 2.0MM COCR CABLE W/CLAMP; CERCLAGE, FIXATION
Catalog Number 71340007
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that metal threads unbraided when the surgeon has tightened and the cable broke.
 
Additional Manufacturer Narrative
The associated accord 2.00 mm cobalt chrome cable with clamp was returned and evaluated.A visual inspection of the device confirmed the stated failure.The cable showed very visible signs of unbraiding and some of the strands, where the unbraiding occured, appeared to be cut.The device was manufactured in 2018.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.Our investigation could not determine a specific cause of the failure.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Our clinical analysis noted that although, the retained unbraided threads are comprised of a biocompatible material, it is unknown if micromotion and/or migration of the retained pieces are likely as their locations are unknown.The future impact to the patient cannot be determined.No further clinical/medical assessment is warranted at this time.This investigation could not verify or identify any evidence of product contribution to the reported problem.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
ACC 2.0MM COCR CABLE W/CLAMP
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7806651
Report Number1020279-2018-01592
Device Sequence Number1663468
Product Code JDQ
UDI-Device Identifier03596010485731
UDI-Public03596010485731
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K031162
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71340007
Device Lot Number18DSM0427
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date02/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1